warn prescribers NOT to use codeine in kids after a tonsillectomy or adenoidectomy

Please see Health Canada's June 2013 recommendation to avoid codeine in all children

Experts continue to warn prescribers NOT to use codeine in kids after a tonsillectomy or adenoidectomy.

This is due to some deaths and adverse events from opioid toxicity...in kids getting usual codeine doses after these procedures.

These kids are prone to breathing problems...many already have obstructive sleep apnea due to enlarged tonsils or adenoids.

Get concise advice on drug therapy, plus unlimited access to CE

Pharmacist's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 300+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get quote